Properties of intersecting families of ordered sets


The first part of this paper deals with families of ordered k-tuples having a common element in different position. A quite general theorem is given and special cases are considered. The second part deals with t families of sets with some intersection properties, and generalizes results by Bollobás, Frankl, Lovász and Füredi to this case.

This is a preview of subscription content, access via your institution.


  1. [1]

    R. Ahlswede and Ning Cai: On sets of words with pairwise common letter in different position, in Extremal Problems for Finite Sets (G. Katona, P. Frankl, Z. Füredi and D. Miklós, eds.), pp. 25–38, Bolyai Society of Math. Studies 3, 1991.

  2. [2]

    L. Babai and P. Frankl: Linear Algebra Methods in Combinatorics, preliminary Version 2, Dept. of Computer Science, The University of Chicago, 1992.

  3. [3]

    B. Bollobás: On generalized graphs, Acta Math. Acad. Sci. Hungar. 16 (1965), 447–452.

    Article  MathSciNet  MATH  Google Scholar 

  4. [4]

    P. Frankl: An extremal problem for two families of sets, European J. Comb. 3 (1982), 125–127.

    MathSciNet  MATH  Google Scholar 

  5. [5]

    Z. Füredi: Geometrical solution of an intersection problem for two hypergraphs, European J. Comb. 5 (1984), 133–136.

    MATH  Google Scholar 

  6. [6]

    P. Erdős, C. Ko and R. Rado: Intersection theorems for systems of finite sets, Quart. J. Math. 12(2) (1961), 313–320.

    Article  Google Scholar 

  7. [7]

    Zs. Tuza: Intersection properties and extremal problems for set systems, in Irregularities of Partitions (G. Halász and V. T. Sós, eds.), volume 8 of Algorithms and Combinatorics, pp. 141–151, Springer-Verlag, Berlin, 1989.

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Ori Einstein.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Einstein, O. Properties of intersecting families of ordered sets. Combinatorica 28, 37–44 (2008).

Download citation

Mathematics Subject Classification (2000)

  • 05C35
  • 05E35
  • 06A07